Georgia, 2012

Damaging Winds and Lightning Strike in Georgia, July 29, 2012

July 29, 2012 · NWS CHS · 8 events in 5 counties and zones

Short waves aloft, mesoscale boundaries (such as sea breeze, outflows and differential heating) and DCAPES of 1000-1500 j/kg.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$21,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Short waves aloft, mesoscale boundaries (such as sea breeze, outflows and differential heating) and DCAPES of 1000-1500 j/kg.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 29, 12:28 PM EST, 57 minutes earlier.

Area forecast discussion, Jul 29, 12:28 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
128 PM EDT SUN JUL 29 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK WHILE A
TROUGH OF LOW PRESSURE LINGERS INLAND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

EARLY AFTERNOON UPDATE...
BROAD CYCLONIC FLOW EVIDENT IN VISIBLE SATELLITE ACROSS GA/SC
EARLY THIS AFTERNOON. TEMPS HAVE WARMED INTO THE LOWER 90S NEAR
THE COAST WITH MID/UPPER 90S FARTHER INLAND WHILE DEWPOINTS REMAIN
IN THE MID/UPPER 70S. TWEAKED DEWPOINTS UPWARD A DEGREE OR TWO FOR
THE REMAINDER OF THE AFTERNOON AND ALSO BUMPED UP HIGH TEMPS A
DEGREE ACROSS INTERIOR SOUTHEAST GA. SCATTERED SHOWERS AND
ISOLATED TSTMS HAVE BEGUN TO DEVELOP ACROSS CENTRAL AND EASTERN GA
IN A REGION OF 8-8.5C LOW-LEVEL LAPSE RATES. COVERAGE AND
INTENSITY EXPECTED TO INCREASE THROUGH THE REMAINDER OF THE
AFTERNOON. LATEST MESOANALYSIS SHOWS 2000-3000 J/KG CAPE AND
800-1200 J/KG DCAPE OVER THE FORECAST AREA...WHICH SHOULD ALLOW
FOR INTENSIFICATION OF STORM UPDRAFTS AND AN INCREASE IN SEVERE
THUNDERSTORM POTENTIAL.

LATE MORNING DISCUSSION...
TODAY LOOKS LIKE ANOTHER POTENTIALLY ACTIVE DAY WITH SHOWERS AND
TSTMS BECOMING MORE NUMEROUS LATE THIS AFTERNOON INTO THE EVENING.
A WEAK SHORTWAVE FEATURE IS EVIDENT ON WATER VAPOR IMAGERY ACROSS
CENTRAL GA...ALSO COINCIDENT WITH A PATCH OF ALTOSTRATUS NEAR
AUGUSTA. A MORE POTENT SHORTWAVE OVER EASTERN TENNESSEE IS PROGGED
TO DROP SOUTHEAST TOWARD THE FORECAST AREA EARLY THIS EVENING. THE
AIRMASS REMAINS QUITE MOIST AND LOW-LEVELS WILL WARM QUICKLY
UNDER MOSTLY SUNNY SKIES. WE EXPECT HIGH TEMPS IN THE MIDDLE 90S
TODAY. A MESOSCALE BOUNDARY OF SOME SORT IS NOW SHOWING UP ON
VISIBLE SATELLITE VIA A LINE OF CUMULUS STRETCHING ALL THE WAY
FROM FOLLY BEACH SC THROUGH SAVANNAH GA TOWARD THE NORTHERN GULF
OF MEXICO. THE SEABREEZE WILL AGAIN COME INTO PLAY...PERHAPS AN
HOUR OR TWO EARLIER THAN YESTERDAY GIVEN THE WEAKER WESTERLY FLOW.

ALMOST ALL OF THE HIGH RESOLUTION MESOSCALE MODELS ARE INDICATING
GOOD COVERAGE OF SHOWERS AND STORMS LATE THIS AFTERNOON THROUGH
EARLY EVENING. WITH TWO SHORTWAVES POTENTIALLY AT PLAY AND A VERY
MOIST LOW-LEVEL AIRMASS ALONG WITH NUMEROUS MESOSCALE BOUNDARIES
WE ARE CONFIDENT IN ENOUGH PRECIP COVERAGE TO FORECAST LIKELY POPS
FOR A FEW HOURS STRADDLING 6 PM.

SEVERE TSTMS ARE AGAIN POSSIBLE...PRIMARY WITH DAMAGING WIND GUSTS
AND FREQUENT LIGHTNING. MORNING SOUNDINGS SHOW MORE DRY AIR TODAY
THAN YESTERDAY...ALTHOUGH THE MEAN FLOW IS ABOUT 15 KT TODAY VS 25
KT YESTERDAY. INHERITED SEVERE WX MENTION IN THE HAZARDOUS WEATHER
OUTLOOK STILL LOOKS ADEQUATE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
BETWEEN 6 PM AND MIDNIGHT...THERE CERTAINLY COULD BE SOME STRONG
STORMS DEVELOPING OVER INLAND ZONES AS THE MID LEVEL SHORT WAVE
ARRIVES FROM THE NW AND INTERACTS WITH AIR MASSES UNTAPPED FROM
THE NEARER-COASTAL CONVECTION FROM MID AFTERNOON. THE SEA BREEZE
SHOULD ALSO BE WELL INLAND NEARING DUSK AND THIS COULD BOOST LOW
LEVEL MOISTURE FLUX WITH AN INFUSION OF POOLED SURFACE DEW POINTS.

THE SHORT WAVE WILL PROBABLY KEEP SCATTERED CONVECTION ROLLING...
AT LEAST IN POCKETS...INTO THE OVERNIGHT AS IT PASSES OVER THE
FORECAST AREA. WE MAINTAINED PERSISTENCE WITH 20-40 POPS THIS
PERIOD. LOWS IN THE 70S.

MONDAY THROUGH WEDNESDAY...THE BROAD UPPER TROUGH WILL CONTINUE TO
MAINTAIN CONTROL ACROSS THE EASTERN UNITED STATES WHILE STRONG UPPER
LEVEL RIDGING DOMINATES THE MIDDLE OF THE COUNTRY. THIS SYNOPTIC
PATTERN WILL CONTINUE TO FAVOR SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE PERIOD...MAINLY DURING THE MID AFTERNOON THROUGH EARLY
EVENING HOURS EACH DAY. CONVECTION WILL LIKELY INITIATE ALONG THE
SEA BREEZE ACROSS COASTAL COUNTIES WHILE ADDITIONAL DEVELOPMENT
LIGHTS UP INLAND CLOSER TO THE INLAND TROUGH. AS THE AFTERNOON
PROGRESSES... EXPECT CONVECTION COVERAGE TO INCREASE AS CELLS AND
BOUNDARIES COLLIDE. MODERATE INSTABILITY AND AMPLE MOISTURE WILL
RESIDE ACROSS THE AREA EACH AFTERNOON MAKING A FEW STRONG TO
SEVERE THUNDERSTORMS POSSIBLE.

EXPECT TEMPERATURES TO REFLECT SEASONAL NORMALS WITH HIGH
TEMPERATURES MAXING OUT IN THE LOW TO MID 90S EACH AFTERNOON AND LOW
TEMPERATURES GENERALLY IN THE LOWER TO MID 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
THE UPPER TROUGH WILL CONTINUE TO COMMAND ATTENTION ACROSS THE
EASTERN UNITED STATES...AT LEAST THROUGH THE FIRST PORTION OF THE
EXTENDED FORECAST PERIOD. MODELS SHOW SEVERAL SHORTWAVES WHICH WILL
SWING IN THE VICINITY OF THE CWA. HOWEVER...DURING THE LATER PORTION
OF THE PERIOD...MODELS SHOW THE TROUGH BEGINNING TO WEAKEN A BIT ALLOWING
THE UPPER RIDGE ACROSS THE MIDDLE OF THE COUNTRY TO SLOWLY BUILD
EASTWARD. THIS WILL CREATE A MORE ZONAL FLOW ALOFT THROUGH THE
WEEKEND POSSIBLY LIMITING CONVECTION A BIT. STILL...EXPECT AT LEAST
ISOLATED CONVECTION EACH AFTERNOON/EARLY EVENING AS THE SEA BREEZE
PROPAGATES INLAND.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
PRIMARILY VFR AT BOTH TERMINALS WITH THE EXCEPTION OF THUNDERSTORMS.
TIMING IS DIFFICULT DUE TO MODEL INCONSISTENCY. SHOWERS HAVE ALREADY
FORMED INLAND AHEAD OF AN EASTWARD MOVING SHORTWAVE AND THE
SEABREEZE HAS BEGUN TO MOVE INLAND. DECIDED TO LEAN TOWARD AN
EARLIER SPARK TIME THAN YESTERDAY DUE TO THE LACK OF EARLY MORNING
CLOUD COVER. MODELS ARE HINTING AT LINGERING RAIN SHOWERS AFTER
SUNSET ALONG THE COAST SO KEPT VCTS IN UNTIL 00Z.

EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED
RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
SIMILAR TO YESTERDAY IN SOME COASTAL AREAS...CONVECTION MAY POSE
A THREAT FOR DANGEROUS LIGHTNING AND LOCALIZED CONVECTIVE WIND
GUSTS. TSTMS FORECAST TO HAVE A SLOW GENERAL SEAWARD STEERING
REGIME AGAIN TODAY. OTHER THAN TSTM HAZARDS...LITTLE TO NO CHANGE
TO THE COASTAL WATERS FORECAST PHILOSOPHY THROUGH TONIGHT. SW FLOW
15 KT OR LESS AND SEAS 2-4 FT.

ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. THIS PATTERN WILL
MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS. WINDS COULD
REACH UPWARDS OF 15-20 KT AT TIMES...ESPECIALLY WITH NOCTURNAL
SURGING. HOWEVER...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...JHP
LONG TERM...JHP
AVIATION...BDC
MARINE...
Hazardous weather outlook, Jul 29, 1:14 PM EST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT SUN JUL 29 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-301815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
214 PM EDT SUN JUL 29 2012

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS.
ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF SOME SEVERE
THUNDERSTORMS WITH DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60
MPH...ALONG WITH EXCESSIVE CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

JRL

In the hours before

Local storm report, Jul 29, 7:32 AM EST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
832 AM EDT SUN JUL 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     MARINE TSTM WIND 5 SE VALONA             31.42N  81.29W
07/28/2012  M43 MPH          MCINTOSH           GA   OFFICIAL NWS OBS

            SAPELO ISLAND NERRS STATION REPORTED SUSTAINED WIND OF
            17 MPH WITH GUST TO 43 MPH.

&&

EVENT NUMBER CHS1200553

JRL
Local storm report, Jul 29, 8:33 AM EST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
933 AM EDT SUN JUL 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     1 ESE SKIDAWAY ISLAND   31.93N  81.04W
07/28/2012                   CHATHAM            GA   EMERGENCY MNGR

            CHATHAM COUNTY EMERGENCY MANAGER RELAYED A REPORT OF A
            TREE DOWN ON A HOUSE ON HEMINGWAY DRIVE. TIME ESTIMATED
            BY RADAR.

&&

EVENT NUMBER CHS1200554

BDC
Local storm report, Jul 29, 8:56 AM EST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
956 AM EDT SUN JUL 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       6 NE WANDO              33.00N  79.76W
07/28/2012  M8.00 INCH       BERKELEY           SC   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED 8 INCHES OF RAIN OVER A THREE
            HOUR PERIOD.

&&

EVENT NUMBER CHS1200555

JRL
Special weather statement, Jul 29, 12:23 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
123 PM EDT SUN JUL 29 2012

GAZ087-088-291800-
JENKINS-SCREVEN-
123 PM EDT SUN JUL 29 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 200 PM EDT...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FOUR POINTS...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...ROCKY FORD...SCARBORO...SYLVANIA AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3276 8199 3281 8162 3258 8164 3259 8174
      3263 8180 3265 8180 3265 8182 3266 8183
      3262 8194 3263 8200
TIME...MOT...LOC 1723Z 271DEG 9KT 3269 8193

JAQ
Local storm report, Jul 29, 1:12 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
212 PM EDT SUN JUL 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND DMG     CUMMINGS                32.79N  80.99W
07/29/2012                   HAMPTON            SC   911 CALL CENTER

            THE HAMPTON COUNTY 911 CALL CENTER RELAYED A REPORT OF
            A POWER LINE DOWN NEAR CUMMINGS SOUTH CAROLINA.

&&

EVENT NUMBER CHS1200556

DPB
Special weather statement, Jul 29, 1:12 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
212 PM EDT SUN JUL 29 2012

GAZ114>116-138-291845-
EVANS-INLAND BRYAN-INLAND LIBERTY-TATTNALL-
212 PM EDT SUN JUL 29 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND BRYAN COUNTIES THROUGH 245 PM EDT...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GROVELAND...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DAISY...ELLABELL...GROVELAND...LANIER AND PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3213 8198 3220 8180 3215 8178 3222 8153
      3222 8151 3218 8143 3197 8158
TIME...MOT...LOC 1812Z 285DEG 9KT 3214 8178

JAQ

The radar

The Charleston,SC radar (KCLX), 79 km away, was scanning. The volume nearest the first event began at 18:23 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 funnel cloud, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Bryan

When
July 29, 1:25 PM EST to 1:27 PM EST
Where
Bryan County, 0.69 mi N of Pembroke
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
32.140, -81.620

Several trees down on Ashbranch Road, Sims Road and Strickland Street.

Thunderstorm Wind, Candler

When
July 29, 1:55 PM EST to 1:57 PM EST
Where
Candler County, 5.37 mi NNE of Metter
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
32.470, -82.030

Power line blown down near Rosemary Church Road and Spell Road.

Thunderstorm Wind, Long

When
July 29, 3:00 PM EST to 3:02 PM EST
Where
Long County, 3.25 mi WNW of Aimar
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
31.800, -81.720

One tree blown on Rye Patch Road, near Lanier Road.

Funnel Cloud, Chatham

When
July 29, 3:09 PM EST to 3:20 PM EST
Where
Chatham County, 3.58 mi E of Savannah
Reported by
Fire Department/Rescue
Coordinates
32.060, -81.020

Thunderbolt firefighter reported seeing a funnel cloud near the President Street boat ramp moving toward Talahi Island. Funnel was estimated to be 150-200 yards wide and about 500 ft above the ground.

Thunderstorm Wind, Bulloch

When
July 29, 3:09 PM EST to 3:11 PM EST
Where
Bulloch County, 3.23 mi WSW of Stilson
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
32.310, -81.600

One tree down on Mud Road.

Lightning, Chatham

When
July 29, 3:13 PM EST to 3:14 PM EST
Where
Chatham County, Savannah
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.050, -81.080

Television station struck by lightning causing damage to electronic equipment. Cost of damage unknown.

Thunderstorm Wind, Long

When
July 29, 3:38 PM EST to 3:40 PM EST
Where
Long County, 3.28 mi SSE of Donald
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
31.780, -81.820

The Long County 911 call center relayed a report of a power line down near the intersection of Highway 301 and Bradwell Durham Road.

Thunderstorm Wind, Chatham

When
July 29, 3:55 PM EST to 3:57 PM EST
Where
Chatham County, 1.36 mi ESE of Central Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.070, -81.100

Tree down and another tree down on a powerline near Whitaker Street and West Jones Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402308, 402309, 402310, 402305, 402311, 402306, 402312, 402313.